Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 1, 2002, 6:14 PM EDT for Decatur County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2002, 6:14 PM EDT (22:14 UTC)
- Expired
- Aug 1, 2002, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Decatur County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:30 PM EDT | Thunderstorm Wind | Brinson, GA | Downed trees and power lines reported by Decatur County 911. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1926 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
162 WUUS52 KTAE 012216 SVRTLH GAC087-012245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 614 PM EDT THU AUG 1 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN GEORGIA * UNTIL 645 PM EDT... * AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER BAINBRIDGE...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CYRENE BY 620 PM EDT... HALES LANDING...FOWLSTOWN BY 645 PM EDT... ANOTHER STRONG TO SEVERE STORM IS DEVELOPING IN THE NORTHWEST PART OF THE COUNTY ABOUT HALF WAY BETWEEN BAINBRIDGE AND BRINSON. THIS STORM IS ALSO MOVING SOUTHWEST AT 5 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3074 8455 3083 8474 3106 8471 3106 8452 3092 8438 .END 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT THU AUG 1 2002 AFTERNOON TSTMS ARE FIRING UP ACROSS THE CWA WITH MOST OF THE ACTIVITY ALONG THE PANHANDLE COASTAL COUNTIES AS EXPECTED. VISIBLE SATELLITE IMAGERY CLEARLY SHOWS AND 500MB RUC HAS THE UPPER LOW CENTERED OFF THE GA/SC COAST WITH TROUGHING TO THE SW ACROSS OUR AREA. TSTMS WILL CONTINUE TO DEVELOP AND MOVE TO THE SOUTHEAST THROUGH THE EVENING. MODELS ARE FAIRLY CONSISTANT THIS RUN WITH MOVING THE UPPER LOW TO THE SOUTHWEST ACROSS THE CWA THROUGH SAT. A SFC LOW IS ALSO EXPECTED TO DEVELOP TONIGHT OFF THE GA COAST AND TRACK SW ACROSS THE AREA AS WELL. BOTH THE ETA AND AVN TAKE THE SFC LOW TO THE WEST FRI BEFORE RECENTERING IT TO THE SOUTHWEST BELOW THE UPPER LOW ON SAT. THE BEST LIFT AND GREATEST RAINFALL WILL OCCUR TO THE SOUTH AND EAST OF THE SFC LOW WHICH APPEARS TO BE OVER THE NORTHERN GULF THROUGH SAT. CURRENT WATER VAPOR IMAGERY SHOWS DRIER AIR INTO NRN AL AND NRN GA. MODELS SLOWLY MOVE THE DRIER AIR ACROSS SE AL AND SW GA DROPING THE 1000-500 MEAN RH BELOW 50 PERCENT FRI AFTN THROUGH SAT. 1000-700MB MEAN FLOW WILL BE NELY FRI AND ELY SAT SO WL KEEP HIGHEST POPS ACROSS THE FL ZONES. FIRE WEATHER...NO CONCERNS. MARINE...WINDS AND SEAS WILL REMAIN BELOW ANY SPECIAL CRITERIA UNTIL SUNDAY WHEN CAUTIONARY CRITERIA MAY BE MET AS THE SFC LOW MOVES WEST OF THE WATERS. EXTENDED: A LARGE RIDGE OF HIGH PRESSURE WILL DEVELOP OVER THE CENTRLA U.S. AND SPREAD OVER OUR AREA. AT THE SFC THE BERMUDA HIGH RIDGE AXIS WILL BE OVER NORTH FL. THIS WILL RESULT IN A WARMER AND DRIER PERIOD OF WEATHER. PRELIMINARY NUMBERS... TLH 070 093 072 090 5433 PFN 074 091 073 089 7423 DHN 072 093 071 090 2322 ABY 072 092 071 089 3322 VLD 071 091 070 090 6423 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MME
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:46 PM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 1, 1:46 PM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 1, 2:13 PM EDT | Severe Thunderstorm Warning | TAE | 32 min | |
| Aug 1, 4:22 PM EDT | Severe Thunderstorm Warning | TAE | 38 min | |
| Aug 1, 7:32 PM EDT | Severe Thunderstorm Warning | TAE | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.